Senior Veteran (female)
Join Date: Sep 2006
Location: New York
My brain which usually runs at 100mph is going a whole lot faster and it is freaking annoying.
i agree with SOE in doubting that it's a sign the dosage should be increased. remember when ImagineLenon had the same problem? she also felt pretty bad and had really bad zips in her head for a few days and was wondering the same thing, whether to increase the dose or not... she later found out that she was very upset and pretty sad for those past few days and was thinking about really sad things (her brother's death to be specific--sorry imagine--it was made public in her thread, in "farewell")
i've seen the for the past few days, since the end of last week and until now, you've been thinking about pretty sad things as well, and you've no doubt, been feeling the same. you said you're worried about the future, that there is no future, that the dr. is an idiot (i agree), and you find no way to get out of the circumstance you're in now. and even if you didn't mention it anymore, i think you still thought about your wife....i'm sorry to mention this, i don' t want you to hurt more!!!!!!!!
i also get a little bit of the zippiddy feeling when i miss my dose (last night i didn't take the effexor or the topamax --the last one for my migraines, bec. i fell asleep on the couch, i was so damn tired. today i don't feel anything yet, but I KNOW that i will definitely feel something later on, towards the afternoon, if i don't take it now, this morning.
also, by what i've learned in dealing with the clients i work with, and with the nurses and those people that give meds, (and there's one nurse who is very "anal" , and she knows it, and she is VERY good) is that there is a " one hour window of time" in which one can take their meds--if they want to be very regular in taking them. for ex., if you're supposed to take your meds at 9am, you can take them from 8:30am to 9:30am. this is even ok with the state (we get audited by the state at least once a year). and the meds these guys are on are many and heavy-duty--while some are just like ours, so to speak (effexor, lexapro, zyprexa, risperdal, seroquel, geodon, wellbutrin, nadolol, prozac, abilify, and more)...
i'm so sorry to be so damn long-winded, i just hate to see you suffer all the time. anyway, what you described up there, where i quoted you, about your mind going MORE than 100mph--my belief is that this is not really caused by the effexor. MAYBE the missed dose adds to the feeling, but i really don't think it is caused by the missed dose. it would definitely cause the zaps people are talking about and that you well know, but not that mind racing....
again, i'm sorry to say, but i find that dr. of yours less than incompetent, because he has NOT put you on the right medication for your mental health issues!!! i'm sure even you know that.
i think you should do anything you can, anything at all to try to calm yourself as much as you can today--that is, calm your thoughts. you said you like to go for drives. go for a drive in an area that's not too crowded, go for a walk; can you go to a park and hit a ball against the wall with a racket? like tennis but without a partner. it's good exercise, since it keeps you moving and keeps your mind on the ball. please do not stay inside, because i know and you know, and everyone on here knows how the mind will tend to turn in on itself and dwell on itself and on the past and the future and on misery, etc. please try. i know you've tried your hardest for a long time, and i know you can still do it, as long as you've got life left in you, T. do it for you, do it for your boy. if you need to, call one of those 800 numbers and talk live with someone about how your head feels (besides talking on here). if not, talk on here as much as you can, about anything and everything to keep your hands busy. write pages and pages.
we love you, T. we do. please don't forget that.
i'm just sorry i can't be of help to you--and that i have only these "empty" words to give right now.
hugs to you.
Be kinder than necessary,
Because everyone you meet is fighting some kind of battle...